MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA TUBES CUSTOM; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number ZT18BN65NSC102NZ
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the swivel part of bivona tubes custom was broken.A replacement device was urgently requested.It was further reported that the patient was in the hospital since (b)(6), and that the aforementioned issue "has slowed his therapy therefore slowing his relief." no further complications were reported in connection with this event.
 
Additional Manufacturer Narrative
One custom tracheostomy tube was received for device evaluation.A review of the device history record could not be performed, as the lot number was not provided.Dimensional measurements were taken of the returned swivel connector.All measurements met manufacturing specification.The observed issue may have occurred due to user interface.The device instructions for use warn: the 4.5 care must be taken to avoid excessive force when connecting a circuit to this product.Failure to do so may result in difficulty disconnecting the circuit for emergency airway access for suctioning.The 4.6 always hold the base of the 15mm connector when disconnecting.If difficulty is experienced when disconnecting, utilize the disconnect wedge provided by inserting the thin end between the connectors and pushing to force them apart; refer to illustration a.Do not apply forces to the tube itself as this may result in tube damage which may compromise the airway.The 4.7 avoid excessive motion when attached to the ventilator as this may compromise the tube which may result in inadequate ventilation.While no definitive root cause to the reported issue could be determined, this investigation revealed no intrinsic evidence to suggest a root cause related to manufacturing.

Brand Name
BIVONA TUBES CUSTOM
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7611403
Report Number3012307300-2018-02427
Device Sequence Number11029069
Product Code JOH
UDI-Device Identifier15019517142259
UDI-Public15019517142259
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Catalogue NumberZT18BN65NSC102NZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2018
Supplement Date Received by Manufacturer06/28/2018
Initial Report FDA Received Date06/18/2018
Supplement Report FDA Received Date07/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;